Alert archive / Louisiana / River Flood Warnings in 2019

River Flood Warning 26, NWS New Orleans, LA

April 12, 2019Saint Tammany Parish, Washington Parish, Louisiana; Hancock County, Pearl River County, Mississippi

NWS New Orleans, LA issued this river flood warning at Apr 12, 2019, 3:29 PM CDT for Saint Tammany Parish, Washington Parish, Louisiana; Hancock County, Pearl River County, Mississippi. It took effect at Apr 14, 2019, 10:20 AM CDT. It was in force for 23 days.

The area

The counties it named.

The facts

Issued
Apr 12, 2019, 3:29 PM CDT (20:29 UTC)
In effect from
Apr 14, 2019, 10:20 AM CDT
Expired
May 7, 2019, 8:56 AM CDT
In force
23 days
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Saint Tammany Parish, LA, Washington Parish, LA, Hancock County, MS, Pearl River County, MS

The river

Written for the forecast point Pearl River near Bogalusa (BXAL1). The gauge peaked at 21.08 ft at Apr 22, 2019, 1:00 AM CDT.

actionminormoderate1618202204/1204/1304/1404/1504/1604/1704/1804/1904/2004/2104/2204/2304/2404/2504/2604/2704/2804/2904/3005/0105/0205/0305/0405/0505/0605/0705/08
Action stage
16 ft
Minor stage
18 ft
Moderate stage
21 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02489500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Apr 12, 12:40 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 12, 12:40 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1240 PM CDT Fri Apr 12 2019

.AVIATION...
MVFR conditions prevail at most area airports. Showers are
possible through the afternoon as a frontal line redevelops,
which could cause IFR visibilities and ceilings at some airports,
especially BTR and MCB. This evening, as the showers taper off,
ceilings will still be lower, but visibilities should improve. MSW

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  82  58  67 /  40  60  80  20
BTR  67  82  57  67 /  30  70  80  10
ASD  67  82  62  72 /  20  40  70  30
MSY  70  82  63  70 /  20  30  70  30
GPT  67  77  64  72 /  20  30  80  40
PQL  65  80  66  77 /  20  30  80  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Apr 12, 4:18 AM CDT, 11 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
418 AM CDT Fri Apr 12 2019

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-122130-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
418 AM CDT Fri Apr 12 2019

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are expected across much of
the area Friday afternoon. While the risk of widespread severe
weather is low, a few storms could become strong, producing gusty
winds, frequent lightning, small hail and brief periods of heavy
rain.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A strong spring storm system will bring a threat of severe
weather across the area Saturday afternoon through Saturday
night. The greatest threat will generally be across areas
along and northwest of a line from Baton Rouge to McComb. All
modes of severe weather will be possible with damaging winds and
tornadoes being the main hazards. Be sure to monitor the forecast
for any updates and changes regarding this threat.

Additionally, strong winds are expected outside of the
thunderstorms on Saturday. Sustained winds of 20 to 25 mph with
higher gusts are possible. These winds could down small tree
limbs leading to isolated power outages, and also make driving
difficult mainly on bridges and elevated roadways. A wind advisory
may be necessary for at least a portion of the area Saturday
afternoon.

Moderate to strong winds and rough seas are expected to lead to
hazardous conditions across the coastal waters Saturday through
Monday. Exercise caution headlines and small craft advisories
will likely be necessary.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 3:18 PM CDTSmall Craft AdvisoryLIX55 hr
Apr 12, 3:42 PM CDTWind AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more32 hr
Apr 12, 4:32 PM CDTSpecial Weather StatementLIXEast Feliciana58 min
Apr 12, 5:38 PM CDTSpecial Weather StatementLIXEast Feliciana52 min
Apr 12, 5:40 PM CDTSpecial Weather StatementLIXPointe Coupee50 min
Apr 12, 6:46 PM CDTSpecial Weather StatementLIXWilkinson59 min

Nearby

River Flood Warnings in Louisiana, 2019River Flood Warnings in Mississippi, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.